# SDR QMLA2012032112034

- Difficulty date: March 21, 2012
- Submitted: March 26, 2012
- Operation: Air carrier
- Aircraft: N102VU
- Make and model: Bolkms BK117C2
- Aircraft serial: 9044
- Aircraft time: 5,270 hours, 14,683 cycles
- Engine: Tmeca ARRIEL1E2
- Engine time: 4,516 hours, 8,355 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Malfunctioned
- Stage of operation: LD
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: L, A

## Discrepancy

INBOUND TO THE MAIN HELIPAD WHEN THE LOW ROTOR HORN ACTIVATED WHILE AIRSPEED WAS ABOVE 55 KNOTS.  DUE TO THE DECREASING AIRSPEED DURING APPROACH AND AFT CYCLIC STICK APPLICATION,  AIRSPEED DROPPED BELOW 55 KNOTS & ROTOR RPM INSCREASED TO 101 PERCENT.  ABORTED ATTEMPT TO LAND ON THE ROOFTOP HELIPAD AND PROCEEDED TO AIRPORT.  AS AIRSPEED INCREASED AGAIN ABOVE 55 KNOTS, ROTOR HORN AGAIN ACTIVATED AND ROTOR RPM DROPPED TO 94 PERCENT.  PILOT PLACED VARTOMS SWITCH INTO MANUAL MODE AND MANUALLY BEEPED ROTOR TO 102 PERCENT TO ENSURE ADEQUATE ROTOR RPM FOR LANDING. ACFT LANDED.  MECHANIC PERFORMED VISUAL INSPECTIONS OF THE N1, N2 CONTROLS, TO INCLUDE TRIM MOTORS, AND FUEL CONTROLS, OVERRIDE SPRING, THROTTLES AND VARTOMS.  NR 1 & 2 ENGINES BOTH REQUIRED N1 ADJUSTMENTS.  THESE ADJUSTMENTS WERE PERFORMED AND AN MOC FLIGHT CHECK WAS PERFORMED.  THE ACFT WAS THEN RETURNED TO SERVICE.
